MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 3; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 3; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422423
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after total knee arthroplasty was performed on an unknown date, the patient experienced loosening of implant.This adverse event will be treated with a revision surgery in the next 14 days.No further information is available at this time.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).Section d2 was corrected according to the information received.
 
Event or Problem Description
It was reported that, after total knee arthroplasty was performed on 02-aug-2019, the patient experienced loosening of tibial implant.This adverse event was treated with a revision surgery on 07-jun-2022.Patient is currently in a good health status.
 
Event or Problem Description
It was reported that, after a partial knee replacement had been performed on (b)(6) 2019 with a journey uni system, there was a noticeable accumulation of aseptic loosening of the jrny uni tibial base lm/rl sz 3.A revision surgery was conducted on (b)(6) 2022 to address this event.Patient is recovering.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H10 update: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device was returned with its mating plastic insert and femoral components.The tibial base and femoral component both had hardened bone cement present along the base of the devices.The insert was also slightly discolored from exposure to bodily fluids.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Factors that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, fit/sizing, lack of ingrowth, and traumatic injury.However, based on the documentation provided, the root cause of the event could not be definitively concluded; even though, the revision was due to the reported pain with aseptic loosening of the tibial baseplate.It is unknown if patient comorbidities or the size selection or placement of the component contributed to the reported event.The patient impact beyond the reported pain, loosening, and subsequent revision/conversion to tka could not be determined.Reportedly, the patient status is good.No further medical assessment can be rendered at this time.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device was returned with its mating plastic insert and femoral components.The tibial base and femoral component both had hardened bone cement present along the base of the devices.The insert was also slightly discolored from exposure to bodily fluids.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the documentation provided, the root cause of the event could not be definitively concluded; however, the revision was due to the reported pain with aseptic loosening of the tibial baseplate.It is unknown if patient comorbidities or the size selection or placement of the component contributed to the reported event.The patient impact beyond the reported pain, loosening, and subsequent revision/conversion to tka could not be determined.Reportedly, the patient status is good.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lack of ingrowth, lifetime of device, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
JRNY UNI TIBIAL BASE LM/RL SZ 3
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14627628
Report Number1020279-2022-02784
Device Sequence Number4612854
Product Code HSX
UDI-Device Identifier00885556087947
UDI-Public00885556087947
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/09/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422423
Device Catalogue Number71422423
Device Lot Number19BM02157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/14/2022
06/17/2022
07/08/2022
09/08/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date06/15/2022
06/29/2022
07/28/2022
09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY UNI TIBINRT S3-4LM/RL8MM, 19CM02018; JUNI COCR FB FEM SZ 4 LM RL, 18LBP0037A
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight87 KG